Acute liver failure: An uncommon complication of commonly used medication

Muhammad Z. Bawany, Burhan Bhutto, Wael I. Youssef, Ali Nawras, Thomas Sodeman

Research output: Contribution to journalArticle

Abstract

The incidence of drug-related acute liver failure is approximately 14 per 100,000 populations. Druginduced liver injury may take place through a variety of mechanism. Withdrawal of the offending agent may result in complete recovery. Clindamycin is known to cause mild derangement of liver function; however, acute liver injury causing severe derangement of liver function associated with encephalopathy is uncommon.

Original languageEnglish (US)
Pages (from-to)566-568
Number of pages3
JournalAmerican Journal of Therapeutics
Volume20
Issue number5
DOIs
StatePublished - Sep 1 2013
Externally publishedYes

Keywords

  • Acute liver injury
  • Drug-induced liver injury
  • Hepatitis

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Acute liver failure: An uncommon complication of commonly used medication'. Together they form a unique fingerprint.

  • Cite this